It is currently Fri Nov 24, 2017 1:27 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
PostPosted: Sat Mar 25, 2017 9:24 pm 
Offline
New Poster
New Poster

Joined: Sat Mar 25, 2017 9:09 pm
Posts: 1
Hi I just had my son on 3/9/2017 I was on Subutex 8mg through my pregnancy. My baby started showing signs of withdrawal on day 3 so they​ started him on .074 of morphine every 3 hrs. After a few doseshe became very sleepy and wasn't waking up for his feeds so the Dr stopped it immediately when he started to wake up and eat again they put him on a much lower dose .16 then began to ween him after 6 days he went to .14 to .12 to eventually .10 and the every other feed to nothing at all. My baby has been off of the morphine since Wednesday of this week and has been getting high scores for being inconsolable with sleeping they had to give him a one time dose on Thursday and he seemed ok and today I just called and they said they had to order another one time dose but didn't give it to him yet but they may have to. I'm getting upset because he's supposed to come home on Monday and this will probably set it back another day has anyone else had to deal with a similar situation and could tell me as to how long g are they going to keep ordering these one time doses? And what if he keeps doing this I mean I'm sure he's got to come off of it completely sooner or later what is going to happen?


Top
 Profile  
 
PostPosted: Sun Mar 26, 2017 5:37 am 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2473
Location: Tennessee
Hey griffiths welcome. I wish it was under better circumstances, but so glad ur here.

I cannot answer ur question, but I'm hoping Dr Junig or docm2 will see ur post. They're doctors on this forum, sometimes they're busy so just give them a day or two to answer, please keep checking bk.

There's been plenty of times that newborns don't show any withdrawal. There's times that the doctors and nurses are looking for symptoms a little too hard and u know if ur looking for something, u can easily find it. But I also know that of course ur child could have been experiencing withdrawal. It sounded like at first that they may have gave ur baby a little much morphine, since he was hard to wake up.

Read around this Pregnancy Section, you'll find a lot of information from other mothers, read as much as possible. Ur baby will be fine and even if they keep him an extra day, in the long run, it'll be ok. Ur baby will definitely get through this.

Please keep us updated and good luck!

_________________
Jennifer


Top
 Profile  
 
PostPosted: Sun Mar 26, 2017 10:28 am 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1553
I assume one of your numbers is off- you wrote he started at 0.074 and then went to 0.16- I assume he started at 0.74, not 0.074?

As Jenn said, about half of babies born to moms on buprenorphine experience abstinence syndrome. The problem is that the symptoms are SO subjective. When they say a baby is 'inconsolable', I wonder if they are doing the same things as they would for a baby NOT on buprenorphine. I'm not suggesting they purposely neglect the baby or anything like that-- but I could see how if a nurse has a preconception that a baby is GOING to be inconsolable, he/she may be quicker to give on consoling and put the baby back down in the bassinet. Babies on morphine tapers are often sometimes in environments that are less comforting, with more lighting and more noise, laying on a surface rather than being tightly swaddled (which babies find very comforting).

All of this will pass, and it will pass more quickly and more easily of you avoid making a fuss and be a 'good patient' (yes, I'm rolling my eyes a bit). Your baby will not be harmed by any of this; the best thing you can do is make sure that it does not impact your bonding experience. Try to stay upbeat and positive; your baby will pick up on that. Babies have an amazing ability to sense the mood of the person holding them-- which is why they cry when held by people who are nervous or uncomfortable, often when they are held by new moms-- but then grandma picks them up and they calm right down (usually moms aren't very thrilled about that situation!!)

Your baby will not be harmed by those one-time doses, although things will go quicker if they make sure those doses are very, very small. Hang in there!!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group